Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 26, 2017, 2:13 PM MST for Eddy County, Lea County, New Mexico. It took effect at Feb 28, 2017, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2017, 2:13 PM MST (21:13 UTC)
- In effect from
- Feb 28, 2017, 5:00 AM MST
- Expired
- Feb 27, 2017, 1:45 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3105 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WWUS74 KMAF 262113 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 313 PM CST Sun Feb 26 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 5 PM MST MONDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 8 AM CST /7 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY FOR THE EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR REEVES COUNTY AND THE UPPER TRANS PECOS, THE DAVIS AND APACHE MOUNTAINS, AND THE MARFA PLATEAU... .An approaching upper trough will result in gradually increasing winds through Tuesday afternoon. On Monday, southwest winds will increase in the Guadalupe Mountains, resulting in very windy conditions, mainly during the afternoon. Breezy conditions are also expected ion the Eddy County Plains and Van Horn and the Highway 54 Corridor. Tuesday, west winds will be even more pronounced, with high winds possible from the Guadalupe Mountains southeast to the Davis and Apache Mountains, as well as on the adjacent plains. NMZ027-TXZ258-271300- /O.UPG.KMAF.HW.A.0009.170227T1600Z-170227T2300Z/ /O.NEW.KMAF.HW.W.0009.170227T1400Z-170228T0000Z/ /O.NEW.KMAF.HW.A.0010.170228T0600Z-170301T0700Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 213 PM MST Sun Feb 26 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 5 PM MST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... * TIMING...From 7 AM to 5 PM MST Monday, and from Monday evening through Tuesday evening. * WINDS...Monday...Southwest 30 to 45 mph with gusts to around 65 mph. Tuesday...Southwest 40 to 50 mph with gusts to around 70 mph becoming west and increasing to 45 to 65 mph with gusts to around 85 mph in the afternoon. Tuesday evening...West 40 to 60 mph with gusts to around 85 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas as these winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers.Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-TXZ057-271300- /O.NEW.KMAF.WI.Y.0009.170227T1400Z-170228T0000Z/ /O.NEW.KMAF.HW.A.0010.170228T1600Z-170301T0500Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 313 PM CST Sun Feb 26 2017 /213 PM MST Sun Feb 26 2017/ ...WIND ADVISORY IN EFFECT FROM 8 AM CST /7 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...From 8 AM CST /7 AM MST/ to 6 PM CST /5 PM MST/ Monday, and from Tuesday morning through Tuesday evening. * WINDS...Monday...Southwest 30 to 40 mphwith gusts to around 50 mph. Tuesday...Southwest 30 to 50 mph with gusts to around 70 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ TXZ058-074-080-271300- /O.NEW.KMAF.HW.A.0010.170228T1800Z-170301T0400Z/ Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Pecos, Alpine, Fort Davis, and Marfa 313 PM CST Sun Feb 26 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * TIMING...From Tuesday afternoon through Tuesday evening. * WINDS...Southwest 35 to 45 mph with gusts to around 65 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
494 WWUS74 KMAF 270948 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 348 AM CST Mon Feb 27 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 5 PM MST TODAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 8 AM CST /7 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY FOR THE EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN AND THE HIGHWAY 54 CORRIDOR... AND THE MARFA PLATEAU... .An approaching upper trough will result in high wind today and Tuesday. Today southwest winds will result high wind across the Guadalupe Mountains with very windy conditions for the adjacent plains. Tuesday looks even windier with high wind possible from the Southeast New Mexico plains southward across the higher elevations to the Rio Grande. Wind speeds will decrease Tuesday evening as the upper trough passes over the region. NMZ027-TXZ258-272200- /O.EXT.KMAF.HW.A.0010.170228T1200Z-170301T0600Z/ /O.CON.KMAF.HW.W.0009.170227T1400Z-170228T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 248 AM MST Mon Feb 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * TIMING...Today and Tuesday. * WINDS... Today...Southwest 35 to 45 mph with gusts to 65 mph. Tuesday...Southwest 40 to 60 mph with gusts to 80 mph. * IMPACTS...Be especially careful driving in the mountainous areas as these winds will make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-TXZ057-272200- /O.EXT.KMAF.HW.A.0010.170228T1600Z-170301T0600Z/ /O.CON.KMAF.WI.Y.0009.170227T1400Z-170228T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 348 AM CST Mon Feb 27 2017 /248 AM MST Mon Feb 27 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /7 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...Today and Tuesday. * WINDS... Today...Southwest 30 to 40 mph with gusts to around 50 mph. Tuesday...Southwest 30 to 50 mph with gusts to around 65 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ029-033-272200- /O.EXB.KMAF.HW.A.0010.170228T1600Z-170301T0600Z/ Northern Lea County-Central Lea County- Including the cities of Tatum, Hobbs, and Lovington 248 AM MST Mon Feb 27 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday evening. * TIMING...Tuesday. * WINDS...Southwest 30 to 50 mph with gusts to around 65 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ TXZ058-074-080-272200- /O.EXT.KMAF.HW.A.0010.170228T1600Z-170301T0600Z/ Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Pecos, Alpine, Fort Davis, and Marfa 348 AM CST Mon Feb 27 2017 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * TIMING...Tuesday. * WINDS...Southwest 30 to 50 mph with gusts to around 70 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
121 WWUS74 KMAF 272045 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 245 PM CST Mon Feb 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MST TUESDAY FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT FROM 5 AM CST /4 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY FOR THE EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ TUESDAY FOR NORTHERN AND CENTRAL LEA COUNTY, REEVES COUNTY AND THE UPPER TRANS PECOS, THE DAVIS AND APACHE MOUNTAINS, AND MARFA PLATEAU... ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ TUESDAY FOR SOUTHERN LEA COUNTY, PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN, PRESIDIO VALLEY, AND BIG BEND AREA... .An approaching upper level storm system will result in high winds this afternoon and Tuesday across Southeast New Mexico and much of West Texas. This afternoon, high winds are occurring in the Guadalupe Mountains. Very windy conditions area also anticipated on the adjacent plains. Tuesday, as the upper level trough arrives, high winds in the Guadalupe, Davis, and Apache Mountains will spread out onto the adjacent plains. Very windy conditions are expected further east in the Western Low Rolling Plains and Permian Basin. Wind speeds will decrease Tuesday evening as the upper trough clears the region to the east. NMZ027-TXZ258-280945- /O.UPG.KMAF.HW.A.0010.170228T1200Z-170301T0600Z/ /O.NEW.KMAF.HW.W.0010.170228T0700Z-170301T0500Z/ /O.CON.KMAF.HW.W.0009.000000T0000Z-170228T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 145 PM MST Mon Feb 27 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MST TUESDAY... * TIMING...Until 5 PM this afternoon, and from midnight tonight to 10 PM Tuesday. * WINDS...This afternoon...Southwest 35 to 45 mph with gusts to around 60 mph. Tuesday...Southwest winds 35 to 55 mph with gusts to around 70 mph increasing to 45 to 65 mph with gusts to around 90 mph in the afternoon. Tuesday evening...West winds 40 to 60 mph with gusts to around 85 mph. * IMPACTS...Be especially careful driving in the mountainous areas as these winds will make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-TXZ057-280945- /O.UPG.KMAF.HW.A.0010.170228T1600Z-170301T0600Z/ /O.NEW.KMAF.HW.W.0010.170228T1100Z-170301T0300Z/ /O.CON.KMAF.WI.Y.0009.000000T0000Z-170228T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 245 PM CST Mon Feb 27 2017 /145 PM MST Mon Feb 27 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 5 AM CST /4 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY... * TIMING...Until 6 PM CST /5 PM MST/ this evening, and from 5 AM CST /4 AM MST/ to PM CST /8 PM MST/ Tuesday. * WINDS...This afternoon...Southwest 25 to 35 mph with gusts to around 50 mph. Tuesday...Southwest 30 to 50 mph with gusts to around 70 mph in the afternoon. Tuesday evening...West 35 to 45 mph with gusts to around 65 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ029-033-TXZ058-074-080-280945- /O.UPG.KMAF.HW.A.0010.170228T1600Z-170301T0600Z/ /O.NEW.KMAF.HW.W.0010.170228T1700Z-170301T0200Z/ Northern Lea County-Central Lea County- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Tatum, Hobbs, Lovington, Pecos, Alpine, Fort Davis, and Marfa 245 PM CST Mon Feb 27 2017 /145 PM MST Mon Feb 27 2017/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ TUESDAY... * TIMING...From 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ Tuesday. * WINDS...Tuesday...Southwest 30 to 45 mph with gusts to around 60 to 70 mph in the afternoon. Tuesday evening...West 30 to 40 mph with gusts to around 60 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ034-TXZ045-046-050-051-059>062-067-079-081-280945- /O.NEW.KMAF.WI.Y.0010.170228T1700Z-170301T0200Z/ Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Presidio Valley-Big Bend Area- Including the cities of Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Presidio, Big Bend NP, and Marathon 245 PM CST Mon Feb 27 2017 /145 PM MST Mon Feb 27 2017/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM MST/ TUESDAY... * TIMING...From 11 AM CST /10 AM MST/ to 8 PM CST /7 PM MST/ Tuesday. * WINDS...Southwest 30 to 40 mph with gusts to around 55 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 26, 1:45 PM MST, 28 minutes earlier.
Area forecast discussion, Feb 26, 1:45 PM MST, 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CST Sun Feb 26 2017
.DISCUSSION...
WV imagery shows zonal flow aloft over West Texas and Southeast New
Mexico, w/a shortwave approaching thru AZ/NM. Not much is expected
to come out of this except near-critical winds thru the Guadalupes
this afternoon/evening, as well as Red Flag conditions there.
Variable mid/hi clouds, however, should keep winds in check.
However, the next couple of days will become increasingly warm and
windy as an upper trough over the WA/OR border opens, moves inland,
and arrives here Tuesday afternoon/night. Flow aloft will become
increasingly SW, setting things up for widespread critical fire wx
conditions Tuesday afternoon. See Fire Wx Discussion below for
details.
Monday, cloud cover should be less than today, w/models mixing out
to above H8. The forecast NAM mtn wave signature is a bit stronger
than today, so we've gone ahead and issued a High Wind Warning for
marginal high winds in the Guadalupes, and Advisories for the
adjacent plains. Tuesday, the upper trough arrives, w/downslope
warming pushing afternoon highs well-abv normal into the 70s and 80s
most locations. Forecast NAM soundings mix to around H7 (40-50kts)
during the afternoon, whereas the GFS mixes to H6 (55-65kts). The
NAM mtn wave signature is even stronger Tuesday than Monday, and H7
height gradients tighten to over 60m/150nm. This suggests potential
high winds not only in the Guadalupes, but on the adjacent plains
and higher elevations of mtns down south, as well. The only
variable in question is cloud cover. Models forecast quite a bit of
mid/hi cloud, even w/the deep mixing. For now, we'll issue a high
wind watch for western zones.
Otherwise, this all comes to an abrupt end Tuesday night/Wednesday
as a strong cold front arrives, taking temps down to below-normal
Wed-Fri. Zonal flow aloft follows, w/temps climbing back to above-
normal by the weekend. Moisture return remains non-existent thru
all of this, so grids stay dry.
&&
.FIRE WEATHER...
As above normal temperatures have returned across the area today,
RHs have plummeted once again, with strong southwesterly winds
gusting to around 45-50 mph resulting in critical fire weather
conditions in the Guadalupe Mountains. Thus, the Red Flag Warning
for that area will remain in effect through 00Z as scheduled. Monday
will be another warm, dry, and breezy day, with increasing winds at
both the surface and aloft. However, RHs look to improve slightly
across the higher terrain from the Guadalupe Mountains south to the
Davis Mountains, with RHs in some spots reaching 20-23%. Elsewhere,
RHs around 10-15% will be common. While winds will increase, the
strongest winds will remain confined to the higher terrain,
decoupled from the lowest, critical RHs. Breezy conditions could
extend across portions of the SE New Mexico Plains and Upper Trans
Pecos during the afternoon, and could result in brief, localized
critical fire weather conditions. Given the lack of confidence in
widespread critical conditions at this time, will hold off on a
Watch, as Monday looks to be a better candidate for a Fire Danger
Statement.
The focus remains on Tuesday, as temperatures climb further above
normal and winds increase substantially areawide. Poor to fair
recovery tonight and Monday night will ensure continued drying of
available fuels, and given afternoon RHs on Tuesday afternoon
progged to drop below 15% for all but far northwestern portions of
the area and highest elevations, widespread critical fire weather
conditions are expected.
Conditions look to improve Wednesday through Friday, as a cold front
will bring cooler temperatures and decreased winds to the region,
and afternoon RH values improve to the 20-30% range by Friday
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 47 77 49 79 / 0 0 0 0
Carlsbad 42 73 49 76 / 0 0 0 0
Dryden 53 85 52 87 / 0 0 0 0
Fort Stockton 50 82 52 82 / 0 0 0 0
Guadalupe Pass 42 65 46 66 / 0 0 0 0
Hobbs 39 71 45 72 / 0 0 0 0
Marfa 36 73 37 74 / 0 0 0 0
Midland Intl Airport 47 77 49 79 / 0 0 0 0
Odessa 48 78 49 80 / 0 0 0 0
Wink 42 78 44 80 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 7 AM to 5 PM MST Monday for Guadalupe
Mountains of Eddy County.
Red Flag Warning until 5 PM MST this afternoon for Guadalupe
Mountains.
High Wind Watch from Monday evening through Tuesday evening for
Guadalupe Mountains of Eddy County.
Wind Advisory from 7 AM to 5 PM MST Monday for Eddy County
Plains.
High Wind Watch from Tuesday morning through Tuesday evening for
Eddy County Plains.
TX...High Wind Warning from 7 AM to 5 PM MST Monday for Guadalupe
Mountains.
Red Flag Warning until 5 PM MST this afternoon for Guadalupe
Mountains.
High Wind Watch from Monday evening through Tuesday evening for
Guadalupe Mountains.
High Wind Watch from Tuesday afternoon through Tuesday evening
for Davis/Apache Mountains Area-Marfa Plateau-Reeves County
and Upper Trans Pecos.
Wind Advisory from 8 AM CST /7 AM MST/ to 6 PM CST /5 PM MST/
Monday for Van Horn and Highway 54 Corridor.
High Wind Watch from Tuesday morning through Tuesday evening for
Van Horn and Highway 54 Corridor.
&&
84/44Hazardous weather outlook, Feb 26, 2:12 PM MST, 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 312 PM CST Sun Feb 26 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272115- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 312 PM CST Sun Feb 26 2017 /212 PM MST Sun Feb 26 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Windy and dry conditions will be present across the Guadalupe Mountains through this afternoon therefore a Red Flag Warning remains in effect. In addition, elevated fire weather conditions are also expected across the adjacent plains of Southeast New Mexico and West Texas this afternoon. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Elevated to critical fire weather conditions may continue across portions of the region Monday and to a greater extent on Tuesday. High winds are expected across Guadalupe Mountains on Monday where a High Wind Warning is in effect. Windy conditions are also expected across the Eddy county plains and Van Horn/Highway 54 corridor, where a Wind Advisory is in effect. Very windy conditions are expected on Tuesday across western portions of the area, especially across the higher terrain and adjacent plains from Southeast New Mexico southward to the Marfa Plateau and Davis/Apache Mountains. A High Wind Watch is in effect for these areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:53 AM MST | Red Flag Warning | MAF | 14 hr | |
| Feb 26, 2:13 PM MST | High Wind Warning | MAF | Eddy | 27 hr |
| Feb 26, 2:13 PM MST | Wind Advisory | MAF | Eddy | 27 hr |
Nearby
High Wind Watches in New Mexico, 2017High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.